Drug Side Effects: Daytime drowsiness, confusion and slurred speech - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-01-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 570 Times in 323 Posts
Reputation: 580
Drug Drug Side Effects: Daytime drowsiness, confusion and slurred speech

A 27-year-old man begins taking a drug for congestion, sneezing, runny nose, and red and itchy eyes. He reports that the drug causes daytime drowsiness, impairment of mental acuity, confusion, and sometimes slurred speech. Which of the following drugs is most likely to cause this adverse effect profile?

a) Atropine
b) Diphenhydramine
c) Loratadine
d) Oxymetazoline
e) Pseudoephedrine
Reply With Quote Quick reply to this message



  #2  
Old 08-01-2012
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 791
Threads: 76
Thanked 673 Times in 317 Posts
Reputation: 691
Default

B....1st generation anti-H1 blockers...more CNS effects
Reply With Quote Quick reply to this message
  #3  
Old 08-01-2012
curiousmind's Avatar
USMLE Forums Scout
 
Steps History: ---
Posts: 82
Threads: 5
Thanked 21 Times in 15 Posts
Reputation: 31
Default

b) Diphenhydramine
Reply With Quote Quick reply to this message
 
  #4  
Old 08-02-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 570 Times in 323 Posts
Reputation: 580
Correct Answer correct answer :)

The answer is b) Diphenhydramine

Diphenhydramine is often used for self-medication of symptoms associated with allergic rhinitis or the common cold, including rhinorrhea, sneezing, itching of the nose or throat, and itchy or watery eyes. It does cause the stated adverse effect profile, including the significant central nervous system depressant effects.
Reply With Quote Quick reply to this message



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Ptosis, Weakness, Diplopia, Slurred Speech. Where is the lesion? Yallah USMLE Step 1 Forum 6 2 Days Ago 06:18 AM
Antidepressants Side Effects Seetal USMLE Step 2 CK Forum 10 03-13-2012 12:16 PM
Side effects of OCPs sonu.agarwall USMLE Step 2 CK Mnemonics 0 10-30-2011 11:03 AM
X Ray Spine, Dx, Rx, Side Effects! dr_lizard USMLE Step 1 Forum 11 06-28-2011 09:55 AM
Drug Side Effects! Gold-Turk USMLE Step 1 Forum 1 09-11-2009 09:48 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)